ACG clinical guideline

The diagnosis and management of idiosyncratic drug-induced liver injury

Naga Chalasani, Paul H. Hayashi, Herbert L. Bonkovsky, Victor J. Navarro, William M. Lee, Robert J. Fontana

Research output: Contribution to journalArticle

240 Citations (Scopus)

Abstract

Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach to diagnosis and management of DILI with special emphasis on DILI due to herbal and dietary supplements and DILI occurring in individuals with underlying liver disease.

Original languageEnglish
Pages (from-to)950-966
Number of pages17
JournalAmerican Journal of Gastroenterology
Volume109
Issue number7
DOIs
StatePublished - 2014

Fingerprint

Chemical and Drug Induced Liver Injury
Guidelines
Dietary Supplements
Western World
Liver Failure
Jaundice
Drug-Related Side Effects and Adverse Reactions
Liver Diseases

ASJC Scopus subject areas

  • Gastroenterology

Cite this

ACG clinical guideline : The diagnosis and management of idiosyncratic drug-induced liver injury. / Chalasani, Naga; Hayashi, Paul H.; Bonkovsky, Herbert L.; Navarro, Victor J.; Lee, William M.; Fontana, Robert J.

In: American Journal of Gastroenterology, Vol. 109, No. 7, 2014, p. 950-966.

Research output: Contribution to journalArticle

Chalasani, Naga ; Hayashi, Paul H. ; Bonkovsky, Herbert L. ; Navarro, Victor J. ; Lee, William M. ; Fontana, Robert J. / ACG clinical guideline : The diagnosis and management of idiosyncratic drug-induced liver injury. In: American Journal of Gastroenterology. 2014 ; Vol. 109, No. 7. pp. 950-966.
@article{19388881e5554204b7cc5f97b0856132,
title = "ACG clinical guideline: The diagnosis and management of idiosyncratic drug-induced liver injury",
abstract = "Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach to diagnosis and management of DILI with special emphasis on DILI due to herbal and dietary supplements and DILI occurring in individuals with underlying liver disease.",
author = "Naga Chalasani and Hayashi, {Paul H.} and Bonkovsky, {Herbert L.} and Navarro, {Victor J.} and Lee, {William M.} and Fontana, {Robert J.}",
year = "2014",
doi = "10.1038/ajg.2014.131",
language = "English",
volume = "109",
pages = "950--966",
journal = "American Journal of Gastroenterology",
issn = "0002-9270",
publisher = "Nature Publishing Group",
number = "7",

}

TY - JOUR

T1 - ACG clinical guideline

T2 - The diagnosis and management of idiosyncratic drug-induced liver injury

AU - Chalasani, Naga

AU - Hayashi, Paul H.

AU - Bonkovsky, Herbert L.

AU - Navarro, Victor J.

AU - Lee, William M.

AU - Fontana, Robert J.

PY - 2014

Y1 - 2014

N2 - Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach to diagnosis and management of DILI with special emphasis on DILI due to herbal and dietary supplements and DILI occurring in individuals with underlying liver disease.

AB - Idiosyncratic drug-induced liver injury (DILI) is a rare adverse drug reaction and it can lead to jaundice, liver failure, or even death. Antimicrobials and herbal and dietary supplements are among the most common therapeutic classes to cause DILI in the Western world. DILI is a diagnosis of exclusion and thus careful history taking and thorough work-up for competing etiologies are essential for its timely diagnosis. In this ACG Clinical Guideline, the authors present an evidence-based approach to diagnosis and management of DILI with special emphasis on DILI due to herbal and dietary supplements and DILI occurring in individuals with underlying liver disease.

UR - http://www.scopus.com/inward/record.url?scp=84903897064&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84903897064&partnerID=8YFLogxK

U2 - 10.1038/ajg.2014.131

DO - 10.1038/ajg.2014.131

M3 - Article

VL - 109

SP - 950

EP - 966

JO - American Journal of Gastroenterology

JF - American Journal of Gastroenterology

SN - 0002-9270

IS - 7

ER -